MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BASIC KIT 18G X 10 CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS BASIC KIT 18G X 10 CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number F318107T
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recp2041 showed one other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the nurse placed device in upper arm at a bifurcation, deployed wire, then attempted to retract wire and it would not retract.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged wire was confirmed, but the exact cause could not be determined from the provided photographs.The physical sample was not returned for investigation.The first of three photographs showed the powerglide deployment system.It appeared that the safety mechanism was engaged over the needle tip.The catheter wings and catheter appeared to be attached to the safety mechanism.What appeared to be a wire was visible in the photograph parallel to the deployment system.It appeared that the wire was unraveled.It could not be determined if the material that resembled a wire was attached to the deployment system.The 2nd and 3rd photographs show the product labeling with part number and lot number identified.This type of damage can occur if the wire is damaged against the needle bevel; however, since the physical sample was not returned for investigation, the cause of the complaint was undetermined.A lot history review (lhr) of recp2041 showed one other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
BASIC KIT 18G X 10 CM WITH BIOPATCH
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7919063
Report Number3006260740-2018-02646
Device Sequence Number13824112
Product Code FOZ
UDI-Device Identifier00801741140518
UDI-Public(01)00801741140518
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberF318107T
Device Catalogue NumberF318107T
Device Lot NumberRECP2041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2018
Event Location Hospital
Initial Date Received by Manufacturer 08/09/2018
Supplement Date Received by Manufacturer10/25/2018
Initial Report FDA Received Date09/28/2018
Supplement Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1